ArticleCroatian medical journal2022
Immune-mediated diseases after coronavirus disease 2019 vaccination: rare but important complication.
Article in Croatian medical journal, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 3 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Since the beginning of mass vaccination against coronavirus disease 2019 (COVID-19), vaccine-linked immune-mediated diseases have been increasingly reported. The development of these diseases after COVID-19 vaccination may be attributed to the mechanisms of molecular mimicry and cross-reactivity between the viral spike protein and self-antigens. The most frequent vaccine-linked glomerular disease is immunoglobulin A nephropathy (IgAN). Cutaneous vasculitis has also been reported after COVID-19 vaccination. In both diseases, deposition of immune complexes activates the inflammatory response with end-organ damage. We report on a case of de novo IgAN in a young man and a case of severe cutaneous vasculitis in a 68-year-old woman, both after the second dose of Pfizer-BioNTech COVID-19 vaccine. Neither of the patients had a history of autoimmunity or adverse reactions to vaccines. The temporal association between vaccination and disease development in the absence of other possible intercurrent inciting events suggests a causal mechanism, although coincidental co-occurrence cannot be excluded. In both cases, immunosuppressive treatment was warranted to stop disease progression and to partially or completely resolve the disease. A timely reaction is needed if new-onset signs of an immune-mediated disease appear after vaccination.
Indexed as
Identifiers
36046936PMC9468727W4294124878What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.